MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the acute ischemic stroke (ais) right m1 procedure when attempting to cross a lesion with the subject guidewire, the hard clot required multiple attempts, resulting in a approximately 5cm of the distal tip of the subject guidewire to break off and remain in the patients anatomy.Efforts were made to retrieve the fragment, but it could not be removed, resulting in a 120 minutes surgical delay.Recanalization could not be obtained, therefore the procedure was not completed.The residual fragment had no impact on the patient.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.Analysis of the returned device found only 208cm of the subject guidewire proximal fragment was returned.Approximately 15cm of the distal fragment was not returned.The nitinol tubing of the proximal fragment was broken/fractured.The core wire and platinum coil were not visible inside the broken proximal fragment.The damage to the returned device indicates it encountered a significant force during use.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be average tortuous.The guidewire was shaped 120 degrees.There was the introducer sheath used, when inserting the guidewire.Flush was given inside the microcatheter at the time when the guidewire was inserted and there was no friction or resistance felt at the hub.There was no friction or resistance while the guidewire was advancing in the microcatheter.The device was used for an acute ischemic stroke (ais) (right m1) medical procedure.An assignable cause of procedural factors will be assigned to the as reported guidewire distal tip broken/fractured during use, un-retrieved device fragments, device difficulty engaging target vessel and as analysed guidewire distal tip broken/fractured during use, un-retrieved device fragments as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19792240
Report Number3012931345-2024-00132
Device Sequence Number7114116
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public07613327508611
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2026
Device Catalogue NumberSSUP215STR
Device Lot Number0000554442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOTRAP (CERENOVUS, JOHNSON & JOHNSON); GOOSENECK SNARE (MEDTRONIC); SOLITAIRE (MEDTRONIC); TREVO (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown